Anybody have D on Vancocin?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2009
Total Posts : 250
   Posted 6/22/2009 6:52 PM (GMT -6)   
Hi All
I have C diff and it seemed like the first couple of days on Vanco were good.... D cleared up, no mucus, or blood.
Now day 5 and am having D again, now having a low grade fever, and feel very weak, and dizzy.  Called the Dr. who called me in for bloodwork.  I'm still waiting for the results but just wanted to know if anybody else had this reaction.
I was really excited when I felt good for a few days.... now I'm worse.
Oh yeah and I can't start the remicade treatment for Crohn's till the Cdiff clears up :(
So right now I'm on nothing for that.
Just finished prednisone taper of 40mg in 6 weeks.  We'll see if it works.

Veteran Member

Date Joined Jul 2008
Total Posts : 674
   Posted 6/22/2009 6:57 PM (GMT -6)   
Weird, I was on Humira while I had my c diff infection. Maybe because I was already on it and the infection cleared up within a week or so.  I hope yours is gone soon, they are nasty to deal with. Goodluck!

Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Imuran 50mg, Vitamin B12 (injection), D, and C tablets. Fish Oil Tablets, Cats Claw, Slippery Elm, and Reishi.

Regular Member

Date Joined Jul 2008
Total Posts : 440
   Posted 6/22/2009 10:46 PM (GMT -6)   
So, I had two rounds of Vanco for my C-diff! I don't know what is worse..C-diff or the D you get from it! I had a re-section that came apart...I bleed out and well....C-diff. Had it pretty bad for a couple weeks after my second re-section. Went to ER and was in the hospital for 5 days while they tried to figure it all out. On the day I left the Dr. called me at home and said I had C-diff.

Anyway, I ate alot of white rice, white toast, yogurt...plain no sugar. You can get pretty week from it all...I lost ALOT of potassium which makes you feel weak and dizzy. Ended up getting potassium pills from Dr. and it helped out!
Rest and drink alot. I know people always say drink alot and it's hard because sometimes drinking can make you feel even worse...try Pedialyte. Good will get better:)
 41 yr old woman with 12 surgerys under my belt. Diagnosed in 2005 CD. PTSD 1999. Gullbladder taken 2000, Hysterectomy 2005, Back surgery 1998 with herniation L-4, L-5, S-1. Two-Re-sections on small intestine, total of 18 inches taken out 2006. Stomach Herniation from re-section 2007, Been getting kidney stones too! The good news...finding this website.
                Meds: Imuran 200mg daily, asacol, Bentyl, Coelestid, occasional flagyl and cipro, high blood pressure meds, paxil 25 mg, 4/20meq's potassium, synthroid...& try to get alot of laughter in.

New Member

Date Joined Jul 2009
Total Posts : 1
   Posted 7/7/2009 9:36 AM (GMT -6)   
I developed D within 24 hours of starting Vancocin. I'd had a colonoscopy which showed pseudomembraneous colitis, even though I had tested negative for the infection two weeks prior.
Shortly before taking my fifth dose, I started feeling flu-like symptoms and had a low grade fever. I was up almost every hour that night with watery bloody D. When I spoke with the GI fellow the following morning - it was Saturday, the 4th of July - he assured me that it is very unlikely for a patient to react to this drug and that I should keep taking it. I consulted with a friend who is a GI and she too assured me that it is very rare. Her suggestion was that I stop the med for 24hrs and "re-challenge". This time, it has taken seven doses to bring on the flu-like symptoms, but the D remains the same. My UC had been fairly well controlled by a 20mg dose of Pred, and now I seem to be back to where I started. The D is much worse at night, which is consistent with disease activity in the past.
I'm not sure what to do next, I have a prescription for Flagyl - which i'd like to avoid as I'm nursing an infant and would have to stop - but my doc has been really inaccessable. I can't even see him for three more weeks. I suspect he'd have time if I end up hospitalized. It just may be time for me to move from a huge academic medicine institution to a doc who has time to actually see me. Thoughts?
Hope you all are well at this point!

Regular Member

Date Joined May 2009
Total Posts : 250
   Posted 7/7/2009 12:39 PM (GMT -6)   
Well I finished the vanco and the D disappeared! Thank god! But I'm still having the low grade fever and chills.... but I just started remicade so I can't tell what is what anymore?
I really didn't think the C diff was gone until I finished the entire prescription but now I think that was just side effects from the Vanco. I would wait until you finish the meds then call the dr if you are still not feeling well. I don't like to call too much they might think I'm a hypochondriac. The remicade cleared the stomach pain beautifully. Its a wonderful thing.
Just finished prednisone taper of 40mg in 6 weeks.  We'll see if it works.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 4:06 AM (GMT -6)
There are a total of 2,712,737 posts in 299,125 threads.
View Active Threads

Who's Online
This forum has 153709 registered members. Please welcome our newest member, jardanarab8.
193 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, THE HAPPY TURTLE, Bhutan boy, Lamilla

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer